I'm a 56 yr. old female and have been taking blood pressure meds. for about 12 yrs. I'm currently taking triamterene and atenolol. I've been getting headaches off and on for the past month where I mostly feel very light headed. I also get Charlie horses in my calves at night and I have had chronic muscle pain in my calves for almost a year. I saw my doctor last week and my blood pressure was elevated (160/100) and so she added zestril to my meds. My blood pressure was only taken once during the office visit. Enough? When I checked my BP at home this morning it was 137/81 I'm wondering if either the triamterene or the atenolol can be giving me the headaches and/or the muscle aches. I skipped the triamterene yesterday and only took the atenolol and zestril and I felt great. This morning I took all three and so far, I still feel pretty good, except for the muscle pain in my calves. I will be going back to the drs. office this week to have my BP checked.
Triamterene can cause low potassium and calcium which may cause muscle cramps. Although headaches are described in the package insert for triamterene as a possible side-effect it is not commonly reported. In would be unlikely that atenolol or zestril would cause these side-effects but cannot be excluded for sure without a trial of stopping them. I would ask your doctor about stopping the triamterene. In addition be sure to show him the log of your home blood pressures. This will assist him in adjusting your medicatons.
I was on triamterene for over a year and had constant leg cramps at night or the feeling of leg muscles "crawling". I am on zestril alone now and have lost the leg cramps so I'm assuming it was from triamterene. I've have a sense of smell disorder which I just realized started around the same time I started taking Zestril. Everything tastes and smells like some kind of chemical. Anyone have this with zestril?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.